MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PRECISE BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; PRECISE BIPOLAR FORCEPS
Model Number 420110-10
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the precise bipolar forceps instrument jaws would not open.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the jaws of the precise bipolar forceps instrument would not open.The issue was identified during surgery and caused a procedure delay of less than 15 minutes.The procedure was completed using a backup instrument with no adverse effect or injury to the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the precise bipolar forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigation found the instrument to have a broken conductor wire at the yaw pulley.The conductor wire was broken at the grip-crimp location.The instrument failed the electrical continuity test.There were no signs of thermal damage observed.The instrument was found to have a broken bipolar yaw pulley.A broken piece approximately 0.068 x 0.120 in size was missing as a result of breakage.This failure is typically associated with mishandling/misuse, such as excess force applied to the distal end of the instrument.The instrument was found to have a bent grip, causing side to side misalignment of the grips.There was a 0.024 offset at the tips.The grip tips was also found to have various scratch marks.The instrument was found to have various scratch marks with light material removed on the main tube.The scratch marks were 0.070 - 0.196 in length and were not aligned with the tube axis.This failure is typically associated with mishandling/misuse.

Brand Name
ENDOWRIST
Common Device Name
PRECISE BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925267
Report Number2955842-2023-13185
Device Sequence Number15186052
Product Code NAY
UDI-Device Identifier00886874111352
UDI-Public(01)00886874111352(10)N10180705
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420110-10
Device Catalogue Number420110
Device Lot NumberN10180705 084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown